Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gregfranchise

About to start on Accutane - some questions?

I am 15, about to begin using Accutane. I saw my dermatologist today and he gave me the details on what to expect. Although some parts of the process don't sound too great, I'm optimistic about it and at this point, if this is what it takes to get results, I'm all for it. The one thing he mentioned that bothers me most, however, was that over the first month or so (give or take) I can expect my acne to worsen somewhat. I realize this is part of the process, but obviously I feel like my acne is pretty bad already, haha. Some current pictures of my situation:

post-116983-1258766427_thumb.jpgpost-116983-1258766449_thumb.jpgpost-116983-1258766460_thumb.jpg

So I'm just wondering, for people who have experienced the use of Accutane - how much worse should I expect it to get? Luckily Christmas vacation comes up in about a month so if it's really awful I can hole up inside for a bit, haha. But I'm just curious because though I've been prepared, I'm still not sure exactly what to expect with this process.

As I said I realize it comes with the territory and I'm willing to endure for the end result. Thanks for any input and help :)

post-116983-1258766427_thumb.jpg

post-116983-1258766449_thumb.jpg

post-116983-1258766460_thumb.jpg

Share this post


Link to post
Share on other sites

your acne looks pretty much like mine. I had my initial breakout after my first week. I thought it was bad. I had new pimples surfacing and old ones were popping, and it was just bad. I tried to avoid the mirror if at all possible. I still managed to go to school though. I just finished my first month and the initial breakout is clearing. I still have about 2 main cysts/pimples that are noticeable. Other than that my acne is starting to tame down a bit.

It differs for everyone, so you will never know how bad it will be. Some people don't even change at all. good luck! it will be worth it :)

Share this post


Link to post
Share on other sites

Mark, thanks for the info. I figure I've endured heavy and physically irritating acne for a while now anyway, so I should be able to handle any breakouts during this process as long as I keep looking toward the end result. Thanks again!

Got blood taken yesterday, getting the prescription filled tomorrow. I've stocked up on the following products:

- Cetaphil cleanser for sensitive skin (to wash face morning and night)

- Cetaphil moisturizer for sensitive skin (to moisturize face)

- Cetaphil moisturizer for all skin types (for hands, etc. and experimenting to find which is more effective)

- Carmex lip balm

- Neutrogena T-Gel Original Formula (for any dry scalp issues - I already have skin prone to drying and pretty sure some very mild dandruff, so I expect this)

When reading the label on the T-Gel shampoo, it suggests use once or twice every week (or as directed by a doctor). I will probably bring it up to my derm, but for anyone else who has used this shampoo while on Accutane, do you tend to use it twice a week as suggested? Would using it daily be a bad idea? Thanks everyone :)

Share this post


Link to post
Share on other sites

umm i use mine t-gel shampoo daily. haha i didn't know you were only supposed to use it once or twice a week =x haha but all the other products are good!

Share this post


Link to post
Share on other sites
I am 15, about to begin using Accutane. I saw my dermatologist today and he gave me the details on what to expect. Although some parts of the process don't sound too great, I'm optimistic about it and at this point, if this is what it takes to get results, I'm all for it. The one thing he mentioned that bothers me most, however, was that over the first month or so (give or take) I can expect my acne to worsen somewhat. I realize this is part of the process, but obviously I feel like my acne is pretty bad already, haha. Some current pictures of my situation:

post-116983-1258766427_thumb.jpgpost-116983-1258766449_thumb.jpgpost-116983-1258766460_thumb.jpg

So I'm just wondering, for people who have experienced the use of Accutane - how much worse should I expect it to get? Luckily Christmas vacation comes up in about a month so if it's really awful I can hole up inside for a bit, haha. But I'm just curious because though I've been prepared, I'm still not sure exactly what to expect with this process.

As I said I realize it comes with the territory and I'm willing to endure for the end result. Thanks for any input and help :)

I have been using Accutane for 2 months now and while on it i had cracked lips in the corner of my mouth. My doctor told me to use Vitamin E gel. break them open and put the gel on cracks...Works great!! so keep that in mind! Good Luck!

Share this post


Link to post
Share on other sites

Hi gregfranchise. The initial breakout (IB) varies a lot from person to person. Some people don't have one at all, others have a pretty drastic one. Some IB's go away after a week, and others last a month or more. So there's really no forecast we can give you.

Personally I broke out in lots of little whiteheads around my lips and chin around the first week. It went away by the second week, and my acne began to improve after that. So it was pretty mild for me.

Just hang in there, and be strong! Accutane is going to clear you up in a big way, I'm sure. But sometimes the first month or two can be discouraging. Reading people's Accutane logs on this board may help.

Best of luck!

Edited by George's Sister

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×